MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25670
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.As reported to customer relations via phone conversation "the device failed to deploy when the physician tried to deploy it.A second g25670-zss-10-3-rb was opened and used to completed the procedure successfully.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.As reported to customer relations via phone conversation "the device failed to deploy when the physician tried to deploy it.A second (b)(4) was opened and used to completed the procedure successfully.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 1 x zss-10-3-rb device of lot # c1618571 was returned to cirl for evaluation opened with its original packaging.Lab evaluation: the device was evaluated in the lab on the 29th november 2019.The marker bands were noted to have moved position of approx.2.5cm and 8.5 cm.Guiding catheter moves freely in respect to pushing catheter.A 0.035¿ wire guide passed through fine and deployed the stent.A slight mark was noted on the stent before the original position of the band.Image review: n/a document review including ifu review: prior to distribution zss-10-3-rb devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zss-10-3-rb of lot number c1618571 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1618571.As per instructions for use (ifu0100-1) ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the user is also instructed as follows: ¿care must be exercised when straightening pigtail curl in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the entrapment of the bands in the endoscope preventing the advancement of the stent.This is evident with the marks on the stent and the movement of the bands observed in the lab evaluation.It¿s possible that a faulty endoscope contributed to this which most likely caused the elevator to grip the bands and pull them backwards as the stent was advancing forward.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
As reported to customer relations via phone conversation "the device failed to deploy when the physician tried to deploy it.A second g25670-zss-10-3-rb was opened and used to completed the procedure successfully.".

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9260394
Report Number3001845648-2019-00573
Device Sequence Number16604441
Product Code FGE
UDI-Device Identifier10827002256702
UDI-Public(01)10827002256702(17)220530(10)C1618571
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberG25670
Device Catalogue NumberZSS-10-3-RB
Device Lot NumberC1618571
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
10/08/2019
10/08/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/27/2019
12/24/2019
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1